Hepatoma induced by thorium dioxide

Nirmal S Mann, A. Chaudhry, S. Thaler, A. Sachdev

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

A 74 yr old man who complained of anorexia and weight loss, had received 26 yr earlier an injection of Thorotrast. A needle biopsy of the liver showed thorium dioxide granules and periportal fibrosis. On laparotomy, a hepatoma of the left lobe of the liver was discovered. Hepatic malignancy should be suspected in any patient with abnormal results of liver function tests, particularly an elevated level of alkaline phosphatase, who previously has had an injection of Thorotrast.

Original languageEnglish (US)
Pages (from-to)510-512
Number of pages3
JournalSouthern Medical Journal
Volume69
Issue number4
StatePublished - 1976
Externally publishedYes

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Hepatoma induced by thorium dioxide'. Together they form a unique fingerprint.

  • Cite this

    Mann, N. S., Chaudhry, A., Thaler, S., & Sachdev, A. (1976). Hepatoma induced by thorium dioxide. Southern Medical Journal, 69(4), 510-512.